Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2005, 9:15 PM CDT for Kenedy County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 9:15 PM CDT (02:15 UTC)
- Expired
- May 29, 2005, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 300215 SVRBRO TXC261-300300- /O.NEW.KBRO.SV.W.0018.050530T0215Z-050530T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 1000 PM CDT * AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BORDER PATROL...OR ABOUT 17 MILES SOUTH OF SARITA...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL PASS OVER HIGHWAY 77 IN CENTRAL KENEDY COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2709 9794 2684 9795 2681 9749 2703 9747 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 300248 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 947 PM CDT SUN MAY 29 2005 TXC261-300300- /O.CON.KBRO.SV.W.0018.000000T0000Z-050530T0300Z/ KENEDY TX- 947 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR CENTRAL KENEDY COUNTY... AT 94 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF BORDER PATROL...OR ABOUT 19 MILES SOUTHEAST OF SARITA...MOVING EAST AT 25 MPH. REPORTS OF ISOLATED HAIL THE SIZE OF A FIFTY CENT PIECE HAVE BEEN RECEIVED AT THE NATIONAL WEATHER SERVICE FROM THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2709 9794 2684 9795 2681 9749 2703 9747 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:10 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 29, 8:10 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT SUN MAY 29 2005 .DISCUSSION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH MIDNIGHT ACROSS ALL OF DEEP SOUTH TEXAS. THE AIRMASS ACROSS THE RIO GRANDE VALLEY REMAINS CONDITIONALLY UNSTABLE AND THE SEVERE THUNDERSTORMS THAT DEVELOPED OVER ZAPATA AND KENEDY COUNTIES WILL LIKELY GENERATE SEVERAL OUTFLOW BOUNDARIES THAT WILL SPARK THUNDERSTORMS OVER THE LOWER VALLEY DURING THE OVERNIGHT AND EARLY MORNING. ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF NORTHEAST MEXICO ARE EXPECTED TO MOVE ACROSS THE RIO GRANDE INTO DEEP SOUTH TEXAS THIS EVENING. ANY STORMS THAT CROSS INTO THE CWA AND MERGE WITH THUNDERSTORMS BUILDING SOUTHWARD HAVE THE POTENTIAL TO PRODUCE HAIL...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG WINDS. && .MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION ON THE LAGUNA MADRE AND NEAR SHORE WATERS DUE TO THE THUNDERSTORM ACTIVITY OVER BAFFIN BAY. THE SEVERE THUNDERSTORMS ARE LIKELY TO BUILD SOUTH DURING THE OVERNIGHT HOURS AND WILL MAKE THE BAY WATER CONDITIONS VERY ROUGH AND DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE FOR MEMORIAL DAY. && .AVIATION...A LINE OF THUNDERSTORMS MAY MOVE THROUGH THE REGION FROM NORTH TO SOUTH THIS EVENING/OVERNIGHT FROM OUTFLOW BOUNDARIES FROM STORMS TO THE NORTH. THESE STORMS WOULD REDUCE CIGS AND HAVE GUSTY WINDS. WINDS TOMORROW ARE EXPECTED TO BE CALMER FROM THE SOUTHEAST. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH...TXZ248>257. GM...NONE. && LONG TERM...53 SHORT TERM...58 MESO...ABBOTT
Hazardous weather outlook, May 29, 6:15 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 PM CDT SUN MAY 29 2005 TXZ248>257-301000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 615 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL DEEP SOUTH TEXAS UNTIL MIDNIGHT CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH TEXAS THROUGH MIDNIGHT CDT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. VANSPEYBROECK
In the hours before
Special weather statement, May 29, 4:05 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 405 PM CDT SUN MAY 29 2005 GMZ130-150-155-170-175-TXZ248>257-292315- BROOKS-COASTAL CAMERON- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG- KENEDY-LAGUNA MADRE-STARR- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- ZAPATA- 405 PM CDT SUN MAY 29 2005 ...AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS MAY RESULT IN STRONG THUNDERSTORM DEVELOPMENT TONIGHT INTO MONDAY MORNING... A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY. AN UPPER LEVEL TROUGH OVER WEST CENTRAL TEXAS WILL DRIFT SLOWLY SOUTHEAST AND UPPER LEVEL DISTURBANCES OVER NORTHEAST MEXICO SHOULD MIGRATE OVER OUR REGION BENEATH THE TROUGH. ANY THUNDERSTORM DEVELOPMENT OVER OUR AREA TONIGHT SHOULD BE INTENSE...AS OUR ATMOSPHERE IS VERY MOIST AND UNSTABLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH THE EVENING WITH ISOLATED SEVERE STORMS POSSIBLE...MAINLY FROM HIDALGO AND BROOKS COUNTIES WEST INTO ZAPATA COUNTY. THE MAIN CONCERN WILL BE DAMAGING WINDS AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THE POSSIBILITY OF SEVERE THUNDERSTORM DEVELOPMENT. PHILO PHILO
Special weather statement, May 29, 5:43 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 543 PM CDT SUN MAY 29 2005 GMZ130-TXZ248>257-300100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-LAGUNA MADRE-STARR-ZAPATA- 543 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL MIDNIGHT CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO...KENEDY... WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Local storm report, May 29, 6:46 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SE ZAPATA 26.84N 99.20W
05/29/2005 0.75 INCH ZAPATA TX FIRE DEPT/RESCUE
&&
KMVLocal storm report, May 29, 8:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
816 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL SARITA 27.22N 97.80W
05/29/2005 0.75 INCH KENEDY TX CO-OP OBSERVER
0745 PM HAIL SARITA 27.22N 97.80W
05/29/2005 0.88 INCH KENEDY TX CO-OP OBSERVER
&&
KMVLocal storm report, May 29, 8:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST SARITA 27.22N 97.80W
05/29/2005 45 MPH KENEDY TX CO-OP OBSERVER
SPOTTER REPORTED TSTM WIND GUST OF 45 MPH
&&
KMVLocal storm report, May 29, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 10 S SARITA 27.07N 97.80W
05/29/2005 1.25 INCH KENEDY TX CO-OP OBSERVER
&&
KMVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| May 29, 7:14 PM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 7:35 PM CDT | Flash Flood Warning | BRO | Kenedy | 85 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 51 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 47 min |
| May 29, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
| May 29, 8:48 PM CDT | Special Marine Warning | BRO | 27 min | |
| May 29, 9:33 PM CDT | Tornado Warning | BRO | Kenedy | 12 min |
| May 29, 9:40 PM CDT | Special Marine Warning | BRO | 50 min | |
| May 29, 11:06 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 29, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 30 min |
| May 30, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 30, 12:47 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 30, 12:54 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 51 min |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 34 min |
| May 30, 2:40 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| May 30, 3:17 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 3:47 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 4:32 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
| May 30, 4:35 AM CDT | Special Marine Warning | BRO | 25 min | |
| May 30, 4:38 AM CDT | Tornado Warning | BRO | Cameron | 37 min |
| May 30, 5:17 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| May 30, 5:24 AM CDT | Special Marine Warning | BRO | 51 min | |
| May 30, 5:30 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 30, 6:12 AM CDT | Special Marine Warning | BRO | 33 min | |
| May 30, 6:13 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 30, 8:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| May 30, 9:13 AM CDT | Special Marine Warning | BRO | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.